Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 300, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 20, 2012, 8:21 AM CST for Autauga County, Dallas County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2012, 8:21 AM CST (14:21 UTC)
- Expired
- Dec 20, 2012, 8:45 AM CST
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Dallas County, AL
The radar
The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 4:23 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS54 KBMX 201421
SVRBMX
ALC001-047-201445-
/O.NEW.KBMX.SV.W.0300.121220T1421Z-121220T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL AUTAUGA COUNTY IN ALABAMA...
NORTHERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 845 AM CST
* AT 816 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR OLD CAHABA PARK...OR 9 MILES
SOUTHWEST OF SELMA...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SELMONT-WEST SELMONT...SELMA...VALLEY GRANDE...DALLAS COUNTY HORSE
ARENA...POTTER STATION...MEMORIAL STADIUM...BURNSVILLE AND PAUL M
GRIST STATE PARK.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3240 8727 3249 8718 3249 8711 3254 8708
3257 8708 3260 8704 3263 8705 3267 8701
3266 8672 3268 8671 3262 8660 3226 8713
TIME...MOT...LOC 1421Z 229DEG 44KT 3240 8710
$$
51 follow-up statement
456
WWUS54 KBMX 201430
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 AM CST THU DEC 20 2012
ALC001-047-201445-
/O.CON.KBMX.SV.W.0300.000000T0000Z-121220T1445Z/
DALLAS AL-AUTAUGA AL-
830 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
AUTAUGA AND NORTHEASTERN DALLAS COUNTIES UNTIL 845 AM CST...
AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MEMORIAL STADIUM...OR NEAR
SELMA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...BURNSVILLE...PAUL M GRIST STATE PARK...VIDA
JUNCTION...BILLINGSLEY...SUMMERFIELD...BARRETT CREEK...VALLEY CREEK
JUNCTION...PLANTERSVILLE AND DAWSON MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3234 8701 3249 8718 3249 8711 3254 8708
3257 8708 3260 8704 3263 8705 3267 8701
3266 8672 3268 8671 3262 8660
TIME...MOT...LOC 1430Z 229DEG 43KT 3246 8701
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 7:49 AM CST, 32 minutes earlier.
Area forecast discussion, Dec 20, 7:49 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 749 AM CST THU DEC 20 2012 .UPDATE...MESOSCALE UPDATE. 13Z SURFACE MESOANALYSIS REVEALS NOTHING OUT OF THE ORDINARY -- PRETTY MUCH A TEXT BOOK SURFACE PRESSURE PATTERN ASSOCIATED WITH THE COLD FRONT AND BIG SURFACE LOW OVER IL. INSTABILITY PARAMETERS ON SPC'S PAGE SUGGEST A LACK OF SURFACE BASED INSTABILITY IN THE BMX COUNTY WARNING AREA. WHAT VERY LITTLE SBCAPE THERE IS AT THIS TIME IS LIMITED TO FAR SOUTH MS AND SOUTHWEST AL. OTHER COMPOSITE INDICES OFF THE SPC MESOANALYSIS ALSO SUPPORT THE THOUGHT THAT THE BEST CHANCES OF SURFACE-BASED CELLULAR STORMS FOR NOW IS SOUTH OF THE BMX CWA. HAVING SAID THAT...LOW LEVEL WINDS ARE FAIRLY STOUT AND THE MID/UPPER 60S DEWPOINTS AS FAR NORTH AS MEI ARE A BIT CONCERNING. ADVECTION OF THAT WARM AND MOIST AIR FROM THE SOUTH WILL CONTINUE THROUGH THE REST OF THE MORNING...AND OUR SOUTHERN COUNTIES COULD SEE SOME INCREASINGLY SURFACE-BASED INFLOWS DURING THE NEXT 2-3 HOURS. THERE IS PLENTY OF SHEAR TO HELP ORGANIZE ANY UPDRAFTS THAT ARE ABLE TO BECOME SUSTAINED. THE AREA WE WILL HAVE TO WATCH CLOSELY IS FROM LINDEN EASTWARD TO SELMA AND MONTGOMERY...PERHAPS EVENTUALLY EASTWARD FROM THERE TO THE STATE LINE. BOTTOM LINE FOR THE BMX CWA IS TO EXPECT MAINLY SEVERE THUNDERSTORM WARNINGS (AT MOST) ASSOCIATED WITH THE ADVANCING LINE OF CONVECTION...WHILE WATCHING FOR INCREASED SURFACE-BASED INSTABILITY THAT MAY EVENTUALLY LEAD TO A HIGHER TORNADO THREAT. && .DISCUSSION... (NON-SHORT TERM PORTION OF PREVIOUSLY ISSUED DISCUSSION). THE STRONGEST GRADIENT WINDS WILL BE BEHIND THE FRONT...WITH SUSTAINED WEST WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH. ALSO...AREAS IN NORTHEAST ALABAMA WITH ELEVATIONS ABOVE 1200 FEET AGL WILL EXPERIENCE STRONG SOUTH PRE-FRONTAL WINDS THIS MORNING...WITH SUSTAINED SPEEDS OF 30-40 MPH AND GUSTS UP TO 50 MPH. THE RAIN SHOULD END QUICKLY AFTER FRONTAL PASSAGE...WITH ALL THE RAIN OUT OF CENTRAL ALABAMA BY SUNSET TODAY. SKIES WILL ALSO CLEAR RAPIDLY BEHIND FRONT AS THE SURFACE LOW WILL LIFT WELL NORTHEAST OF ALABAMA...AND LIMIT POTENTIAL FOR WRAP AROUND LOW CLOUDS. SURFACE WINDS WILL STAY IN THE 10-20 MPH RANGE TONIGHT WITH GUSTS TO 30 MPH. COMBINED WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S...WIND CHILL VALUES WILL DROP INTO THE UPPER TEENS TO LOWER 20S TOWARDS SUNRISE FRIDAY. FRIDAY WILL BE COLD WITH HIGHS ONLY IN THE 40S FOR AREAS NORTH OF I-20. SURFACE WINDS WILL ALSO INCREASE AGAIN DURING THE DAY... WITH SPEEDS IN THE 15 TO 25 MPH RANGE. A GRADUAL WARMING TREND OVER THE WEEKEND AS THE SURFACE RIDGE MOVES OFF TO THE EAST. THE MODELS ARE HINTING AT A RAPID RETURN OF LOW LEVEL MOISTURE ON SUNDAY WITH SHOWERS DEVELOPING ALONG THE MISSISSIPPI RIVER AND SPREADING NORTHEAST INTO NORTH ALABAMA. FOR NOW...WILL HOLD OFF ANY RAIN UNTIL SUNDAY NIGHT. AS SOUTHERLY LOW LEVEL FLOW RETURNS ON MONDAY...A WARM FRONT OR FRONTAL BOUNDARY WILL SET-UP FROM EAST TEXAS TO NORTH ALABAMA. THE MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF THE INITIAL SHORT WAVE TROF. THE ECMWF MODEL IS NOW MUCH QUICKER IN DEVELOPING A SURFACE LOW OVER TEXAS. CHANCE POPS WERE ALREADY IN THE FORECAST FOR MONDAY AND TUESDAY...AND WILL LEAVE FORECAST FOR THESE TWO DAYS UNCHANGED AT THIS TIME. THE ACTIVE WEATHER PATTERN CONTINUES INTO THE EXTENDED FORECAST. ANOTHER POTENT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA JUST AFTER CHRISTMAS IN THE WEDNESDAY OR THURSDAY TIME FRAME. THE GFS/ECMWF AND ASSOCIATED ENSEMBLE GUIDANCE HAVE BEEN FAIR ON THE DEVELOPMENT AND EVOLUTION OF THIS SYSTEM THE PAST SEVERAL DAYS. THE GFS HAD ONE RUN YESTERDAY WHERE IT CHANGED BUT IT IS RIGHT BACK IN LINE NOW. THE MAIN CONCERN BETWEEN MODELS IS THE TIMING LATITUDE OF THE DEVELOPING UPPER SYSTEM. THE TIMING OF THE CENTRAL ALABAMA IMPACTS HAS BEEN JUMPING AROUND BETWEEN WEDNESDAY THE 26 AND THURSDAY THE 27. I HAVE BEEN IMPRESSED WITH THE GENERALLY CONSENSUS OF THE INSTABILITY PARAMETERS AHEAD OF THIS APPROACHING FRONT. IF THESE PARAMETERS VERIFIED...WE WOULD BE LOOKING AT A DECENT SEVERE WEATHER THREAT. IN ADDITION...COLD AIR IS LURKING AROUND. THE GFS MODEL JUMP YESTERDAY DUG THE UPPER SYSTEM MUCH FARTHER SOUTH AND BROUGHT THE COLD AIR DOWN. AT THIS TIME...WILL NOT MENTION THIS SYSTEM IN THE HAZARDOUS OUTLOOK. WILL WAIT ANOTHER RUN OR TWO AND SEE IF THIS CONTINUITY CONTINUES. THIS IS A BUSY TRAVEL PERIOD JUST AFTER CHRISTMAS AND THERE WILL BE A THREAT OF SEVERE AND WINTER WEATHER WITHIN A FEW HUNDRED MILES OF CENTRAL ALABAMA. STAY TUNED TO THIS DEVELOPING WEATHER SCENARIO CLOSELY AS WE MOVE THROUGH THE NEXT 7 DAYS. 58/75 && .AVIATION... 12Z TAF DISCUSSION. COLD FRONT CURRENTLY NEARING THE MS RIVER WITH PREFRONTAL LINE OF SHOWERS AND ISOLATED TSRA ADVANCING RAPIDLY EASTWARD ACROSS MS. IN ADVANCE OF THESE FEATURES WIDESPREAD MVFR CIGS AND SCATTERED TO NUMEROUS SHRA HAVE OVERSPREAD MOST OF THE AREA...WITH IFR CIGS GRADUALLY WORKING NORTHWARD TOWARD AREA. LOOK FOR MVFR CONDITIONS TO PREVAIL UNTIL AFTER FRONTAL PASSAGE WITH BRIEF IFR CONDITIONS... ESPECIALLY IN PASSING SHOWERS. PRIMARY PREFRONTAL LINE OF SHRA/TSRA EXPECTED TO REACH TCL AROUND 14Z...BHM AND EET AROUND 15Z...ANB AND MGM 16Z-17Z TIME FRAME...AND TOI AROUND 18Z. HOWEVER...WESTERLY WIND SHIFT ASSOCIATED WITH COLD FRONT SHOULD LAG BEHIND LINE OF SHRA/TSRA BY 3 HOURS OR SO. LOW LEVEL WIND SHEAR IS GOING TO BE A CONCERN AHEAD OF THE COLD FRONT AS THE LOW LEVEL JET OF 45-55 KT PERSISTS THROUGH THE MORNING HOURS. AFTER THE FRONTAL PASSAGE EXPECT WESTERLY WINDS TO PICK UP CONSIDERABLY AT THE SURFACE...WITH SUSTAINED SPEEDS OF 20 KNOTS AND GUSTS TO WELL OVER 30 KNOTS AT TIMES PREVAILING THROUGH THE AFTERNOON. WINDS SHOULD DIMINISH AFTER 00Z BUT STILL REMAIN BRISK GENERALLY IN THE 10 TO 20 KNOT RANGE THROUGH THE REMAINDER OF THE PERIOD. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 20, 4:50 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 AM CST THU DEC 20 2012 ALZ011>015-017>050-211200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 450 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM TUSCALOOSA TO SYLACAUGA TO ROANOKE...FROM 6 AM UNTIL 4 PM. A LONG LINE A STRONG TO SEVERE THUNDERSTORMS ALONG A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. THE MAIN THREATS WILL BE STRAIGHT-LINE WIND DAMAGE...BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. HOWEVER...THERE IS ALSO A SECOND THREAT IN THE FORM OF SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE MAIN LINE. THESE STORMS HAVE THE POTENTIAL TO PRODUCE TORNADOES AS WELL. REGARDLESS...THERE WILL BE WIDESPREAD RAIN WITH LOW CLOUDS AND VISIBILITIES ACROSS THE REGION TODAY. ANY SEVERE STORMS WILL BE VISUALLY DIFFICULT TO SEE...SO TAKE ACTION IF A WARNING IS ISSUED. FINALLY...WINDS BEHIND THE COLD FRONT MAY RESULT IN SUSTAINED WINDS UP TO 30 MPH ALONG WITH HIGHER GUSTS THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Dec 20, 6:26 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CST THU DEC 20 2012
ALZ011>013-201330-
FAYETTE AL-LAMAR AL-MARION AL-
626 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR AND FAYETTE
COUNTIES UNTIL 730 AM CST...
AT 623 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SANDY SPRINGS TO EVERGREEN
TO 11 MILES SOUTHWEST OF ABERDEEN...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
VERNON...
HAMILTON...
MILLPORT...
WINFIELD...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3430 8819 3433 8817 3431 8764 3413 8763
3352 8768 3354 8828
TIME...MOT...LOC 1226Z 266DEG 36KT 3446 8839 3416 8849
3370 8863
56Special weather statement, Dec 20, 6:46 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 AM CST THU DEC 20 2012
ALZ022-030-031-201345-
GREENE AL-PICKENS AL-SUMTER AL-
646 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...PICKENS AND GREENE
COUNTIES UNTIL 745 AM CST...
AT 641 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS AFB TO 28 MILES
WEST OF EMELLE...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
CUBA...
YORK...
CARROLLTON...
ALICEVILLE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8828 3353 8784 3302 8784 3301 8775
3290 8778 3286 8783 3279 8782 3277 8787
3276 8783 3277 8783 3274 8781 3252 8786
3252 8792 3240 8805 3237 8805 3231 8794
3230 8794 3231 8843
TIME...MOT...LOC 1246Z 268DEG 38KT 3358 8837 3287 8871
56Local storm report, Dec 20, 7:30 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND DMG NNW VERNON 33.76N 88.12W
12/20/2012 LAMAR AL EMERGENCY MNGR
TRESS WERE REPORTED DOWN ON ABERDEEN ROAD JUST WEST OF
VERNON AND ON MURBERRY ROAD IN SULLIGENT. A CAMPER
TRAILER WAS ALSO OVERTURNED IN THE AREA.
&&
JTALLEYSpecial weather statement, Dec 20, 7:35 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CST THU DEC 20 2012
ALZ013>015-201430-
FAYETTE AL-WALKER AL-WINSTON AL-
735 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER AND EASTERN
FAYETTE COUNTIES UNTIL 830 AM CST...
AT 728 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
NEEDMORE TO 7 MILES NORTHEAST OF FAYETTE...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LYNN...
CARBON HILL...
ARLEY...
JASPER...
CORDOVA...
&&
LAT...LON 3430 8711 3399 8710 3397 8713 3390 8708
3386 8696 3380 8696 3377 8703 3366 8706
3362 8717 3355 8719 3352 8725 3351 8731
3359 8732 3360 8738 3361 8763 3353 8767
3353 8772 3390 8768 3392 8764 3431 8764
TIME...MOT...LOC 1335Z 263DEG 41KT 3432 8755 3380 8768
56Special weather statement, Dec 20, 7:45 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 AM CST THU DEC 20 2012
ALZ022-023-031>033-201430-
GREENE AL-HALE AL-PERRY AL-PICKENS AL-TUSCALOOSA AL-
745 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA...SOUTHEASTERN
PICKENS...NORTHWESTERN PERRY...HALE AND EASTERN GREENE COUNTIES UNTIL
830 AM CST...
AT 737 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BANKSTON
TO WEST GREENE...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
NORTHPORT...
TUSCALOOSA...
HOLT...
GREENSBORO...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8785 3352 8767 3361 8762 3359 8732
3351 8728 3346 8733 3329 8709 3320 8720
3313 8720 3312 8729 3301 8732 3300 8742
3248 8753 3248 8772 3252 8773 3253 8786
3260 8790 3261 8784 3262 8786 3260 8806
TIME...MOT...LOC 1346Z 269DEG 39KT 3375 8758 3294 8794
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:04 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Dec 20, 6:26 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 64 min |
| Dec 20, 6:46 AM CST | Special Weather Statement | BMX | Greene, Pickens, Sumter | 59 min |
| Dec 20, 6:56 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 49 min |
| Dec 20, 7:03 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 57 min |
| Dec 20, 7:35 AM CST | Special Weather Statement | BMX | Walker, Winston | 55 min |
| Dec 20, 7:45 AM CST | Special Weather Statement | BMX | Greene, Hale, Tuscaloosa | 45 min |
| Dec 20, 8:25 AM CST | Special Weather Statement | BMX | Bibb, Blount, Jefferson, Shelby | 50 min |
| Dec 20, 8:47 AM CST | Special Weather Statement | BMX | Chilton, Dallas, Perry | 43 min |
| Dec 20, 9:09 AM CST | Special Weather Statement | BMX | Blount, Chilton, St. Clair, Shelby | 51 min |
| Dec 20, 9:28 AM CST | Special Weather Statement | BMX | Autauga, Dallas, Lowndes | 47 min |
| Dec 20, 9:57 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Coosa, Talladega, Tallapoosa | 48 min |
| Dec 20, 10:13 AM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 47 min |
| Dec 20, 10:35 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 40 min |
| Dec 20, 10:43 AM CST | Special Weather Statement | BMX | Chambers, Clay, Cleburne, Randolph, Tallapoosa | 47 min |
| Dec 20, 11:13 AM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery | 47 min |
| Dec 20, 11:56 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Pike, Russell | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.